Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2017, 12:36 PM EDT for Armstrong County, Butler County, Clarion County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 12:36 PM EDT (16:36 UTC)
- Expired
- Jun 22, 2017, 1:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:28 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 10:28 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1028 AM EDT Thu Jun 22 2017 .SYNOPSIS... Scattered showers and storms are forecast this afternoon. The remnants of Cindy make their way into our region tonight into Saturday. Heavy rain is possible Friday. Dry weather makes a return late Saturday with cooler weather Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and storms tracking along the Lake Erie shoreline will continue to be the primary impact today. Latest high resolution guidance tracks this area across northern sections this afternoon /during peak heating/. Dry mid levels make damaging winds the primary hazard. Delta theta-e values around -25 are below the freezing level so its going to take an icy core to get well above the 13KFT in order to attain severe levels. Rich low level moisture will yield downpours with any storm. The cluster of showers and storms this morning over southwestern PA produced nearly an inch of rain, illustrating how efficient the atmosphere is. Temperatures are on track with minimal changes. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... More substantial upper level energy will stream northward from the lower Ohio Valley tonight. These waves will follow the intensifying southwest flow aloft, as the remnants of TS Cindy move over the Lower Mississippi Valley. Deep moisture, tropical in nature, will also stream northward which will bring widespread rain and storms to the area late tonight through Friday night. Warm rain process will develop on Friday, creating a scenario for very efficient rainfall. As the rain overspreads the region, a surface cold front will move across the Upper Midwest, reaching Western Ohio by late in the afternoon. It is a good bet that rainfall will intensify late tonight and then ahead of the boundary Friday afternoon, so the eastward progression of the front will need to be monitored closely in future model runs. In addition to closely watching the progression of the front, where the remnants of TS Cindy go, once it phases in with the upper level flow, will also be critical. It will take all of Friday night for the front to exit to the east, meaning the risk for heavy rain will continue into early Saturday. Drier air sags through the area on Saturday behind the exiting front. This will allow for the area to finally start to dry out and cool down. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A stark shift in the upper level pattern looks to occur by early next week. Model and ensemble projections all favor deep troughing settling over the region by that juncture. With this, much colder air aloft combined with northwesterly surface flow will mean temperatures well below normal with chances of showers as cold air aloft migrates through the region. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... VFR is expected through the period outside of possible scattered showers/thunderstorms mainly north of KPIT as a stalled frontal boundary lifts back to the north. .OUTLOOK... Widespread restrictions are likely Friday and Friday night with the encroachment of a cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 22, 4:18 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 418 AM EDT Thu Jun 22 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-230830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 418 AM EDT Thu Jun 22 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Showers and storms will overspread the area late tonight. Storms could produce locally heavy rainfall and increase the threat for flooding. A flood watch may be required. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The threat for heavy rain will continue through Friday. A flood watch may be required. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:26 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more | 38 hr |
| Jun 22, 12:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 24 min |
| Jun 22, 2:07 PM EDT | Special Weather Statement | PBZ | Armstrong | 23 min |
| Jun 22, 2:51 PM EDT | Special Weather Statement | PBZ | Indiana | 24 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 35 min |
| Jun 22, 3:40 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 50 min |
| Jun 22, 3:49 PM EDT | Areal Flood Advisory | PBZ | Indiana | 3 hr |
| Jun 22, 4:36 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Jun 22, 4:53 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana | 10 hr |
| Jun 22, 5:52 PM EDT | Flash Flood Warning | PBZ | Indiana | 9 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.